It's 1:20am and difficult child 2 is WIDE awake.

Discussion in 'General Parenting' started by gcvmom, Oct 18, 2009.

  1. gcvmom

    gcvmom Here we go again!

    I really, really, really, really hope that lowering his Depakote last week wasn't a mistake (psychiatrist said it was too high based on labs, plus he was becoming more hyperactive again). He's been a lot more touchy and prone to outbursts the past few nights, and now this. He hasn't missed any medications, so I know it's not because of that. He has the beginnings of a cold, so I wonder if that's messing up his medications? I came downstairs after watching SNL and he's sitting on the couch watching TV! I thought he'd been in bed asleep for several hours! :(

    I'm going to hang out until I know he's asleep so I can record the time and keep an eye on this.
  2. tiredmommy

    tiredmommy Site Moderator

    Oh dear... hopefully it's the cold and not the decrease. :(
  3. Fran

    Fran Former Site Owner

    Sleep issues were one of the biggest hurdles for me with difficult child. If he was wired enough not to sleep, I know he would have a very bad day. I guess, I should say "I had a very bad day". Puberty really made everything so much worse.

    We went through mood stabilizers and combinations frequently. We changed the doses frequently. Nothing really seemed to work for any long periods of time.
  4. smallworld

    smallworld Moderator

    He may just need to settle back into his new levels. Or the cold could be messing him up. Or he could need a 125 mg (regular Depakote) boost to get him into his "sweet spot" with Depakote. Or he could need something to help him sleep. After a while Depakote didn't help my kids sleep, and Seroquel tends to be more sedating at lower rather than higher doses.

    Hope you figure things out soon.
  5. timer lady

    timer lady Queen of Hearts

    We have a prn of seroquel for kt for just this kind of day. It's still being used at Residential Treatment Center (RTC).

    Hope you got some sleep.
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Sleep issues are so hard to deal with. Hopefully it's the cold and not the decrease in Depakote. The one time my difficult child got strep he became so manic! The doctor told us that this is very common with BiPolar (BP) children. He said the strep infection really goofs up the medications.